Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 20, 2000, 4:11 PM EST for Pike County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2000, 4:11 PM EST (21:11 UTC)
- Expired
- Sep 20, 2000, 4:45 PM EST
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 20, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 202112
SVRPAH
INC125-202145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM EST WED SEP 20 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHWEST INDIANA
* UNTIL 445 PM EST
* AT 407 PM EST(407 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES WEST OF
PETERSBURG TO 24 MILES SOUTHWEST OF WINSLOW...MOVING EAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER PETERSBURG...WINSLOW AT 425 PM EST
STRONG WINDS ARE LIKELY WITH THIS LINE OF STORMS. REMAIN INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
WEDNESDAY EVENING FOR PORTIONS SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA.
LAT...LON 3853 8746 3837 8733 3825 8733 3823 8709
3841 8709 3854 8715What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:57 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 20, 2:57 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 257 PM CDT WED SEP 20 2000 SQUALL LINE OF STRONG THUNDERSTORMS DEVELOPING ALONG COLD FRONT AS IT PUSHES INTO DEEPER MOISTURE. BIGGEST CHALLENGE WILL BE TRACKING FRONT AND ASSOC CONVECTION THIS AFTERNOON AND EVENING. RUC/MESO-ETA BOTH SEEM TO HAVE GOOD HANDLE ON LOCATION AND MOVEMENT OF FRONT. LAPSE RATES AND INSTABILITY NOT THAT IMPRESSIVE AND MODELS IN AGREEMENT IN KEEPING THE GREATEST OF THESE VALUES OVER THE NORTHERN AND EASTERN PORTIONS OF OUR REGION. WW #743 VALID UNTIL 7 PM CDT FOR NORTHERN TIER OF IL AND IN COUNTIES. DO NOT EXPECT THE NEED FOR ANOTHER WW FOR POINTS FURTHER SOUTH BUT WILL WAIT TIL THE LAST MINUTE TO SEND ZONES JUST IN CASE. LATEST SFC ANAL SHOWED FRONT DRAPED NE-SW FROM WEST CNTRL IN TO EXTRM S IL TO EXTRM SE MO TO N CNTRL AR TO EXTRM SE OK INTO NE TX. FRONT SHOULD CLEAR THE SE PORTION OF OUR CWA BETWEEN 00Z AND 03Z. AFTER FRONTAL SQUALL LINE...EXPECT SCATTERED SHOWERS WITH DEEPER MOISTURE ALOFT...STRONG PVA...AND GOOD MID LEVEL OMEGA. IN WAKE OF FRONT HIGH PRESURE WILL OVERSPREAD REGION BUT WILL EXIT TO THE EAST RATHER QUICKLY IN FAST FLOW. ON FRIDAY COMBINATION OF RETURN FLOW OF MOISTURE AND APPROACHING SHORT WAVE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION WITH THE BEST CHANCES BEING OVER THE SOUTHERN AND EASTERN SECTIONS. THE SLOW MOVING NATURE OF THIS NEXT SYSTEM SHOULD PROVIDE THE NECESSARY INGREDIENTS FOR PRECIP THROUGH SUNDAY. BY MONDAY THE FRONT ASSOC WITH THE PREVIOUSLY MENTIONED SYSTEM WILL HAVE MOVED TO THE EAST SO DRY AND COOLER CONDITIONS EXPECTED ON MONDAY. WILL NOT STRAY TOO FAR FROM MODEL TEMP GUIDANCE. .PAH...SVR TSTM WATCH #743 IN EFFECT TIL 7 PM CDT FOR ALL OF SW IN EXCEPT WARRICK AND SPENCER COUNTIES AND PERRY...JEFFERSON...FRANKLIN ...WAYNE...HAMILTON...EDWARDS...WABASH...AND WHITE IN ILLINOIS. PACKETT
In the hours before
Special weather statement, Sep 20, 11:49 AM EST, 4 hours 22 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-202000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1149 AM CDT WED SEP 20 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS AFTERNOON AND TONIGHT. EXPECT THIS FRONT TO BE THE FOCUS FOR SCATTERED STORMS ACROSS THE LOWER OHIO AND MIDDLE MISSISSIPPI RIVER VALLEYS. STRONG LOW LEVEL WINDS AND A HUMID AIR MASS WILL HELP TO STRENGTHEN ANY STORMS THAT DO DEVELOP. THE MOST FAVORABLE AREAS FOR STORM DEVELOPMENT WILL BE EAST OF THE LAND BETWEEN THE LAKES RECREATION AREA AND SOUTH OF THE OHIO RIVER. THAT'S WHERE THE MOST UNSTABLE AIR AND STRONGEST WINDS ARE LOCATED. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. ANY STORMS THAT DEVELOP WILL MOVE NORTHEAST AT 30 MPH. SPOTTER ACTIVATION IS POSSIBLE ACROSS THIS AFTERNOON AND TONIGHT. PGW
Special weather statement, Sep 20, 2:54 PM EST, 1 hour 17 minutes before
MOZ076-086-087-100-109-110-202100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CDT WED SEP 20 2000 ...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI... AT 250 PM CDT...A LINE OF STRONG STORMS EXTENDED FROM NEAR PERRYVILLE TO NORTHERN BOLLINGER COUNTY TO GREENVILLE MISSOURI. THE STRONGEST STORM WAS MOVING THROUGH NORTHERN BOLLINGER COUNTY...AT 40 MPH. BY 400 PM CDT...THE LINE OF STORMS WILL HAVE MOVED TO CAPE GIRARDEAU TO DEXTER MISSOURI. THE STRONGEST STORM WILL BE NEAR PERRYVILLE MISSOURI. ANTICIPATE BRIEF HEAVY RAINS AND ISOLATED WIND GUSTS TO 50 MPH WITH THESE STORMS.
Local storm report, Sep 20, 4:00 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT WED SEP 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CAPE GIRARDEAU MO WIND DAMAGE
09/20/00 CAPE GIRARDEAU POWER LINES AND TREE LIMBS
DOWN
RJPSpecial weather statement, Sep 20, 4:06 PM EST, 5 minutes before
ILZ088-092-093-202150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 406 PM CDT WED SEP 20 2000 ...STRONG THUNDERSTORM WILL PASS JUST NORTH OF CAIRO ILLINOIS... AT 400 PM...A STRONG THUNDERSTORM WAS LOCATED OVER CAPE GIRARDEAU MISSOURI. THIS STORM WAS MOVING EAST AT 50 MPH. THE STORM WILL REACH INTERSTATE 57 NEAR ULLIN BETWEEN 420 AND 440 PM. ULLIN IS ABOUT 20 MILES EAST OF CAPE GIRARDEAU. THIS STORM WILL CONTAIN VERY HEAVY RAIN...UP TO ONE INCH IN 45 MINUTES...AND GUSTY WINDS TO 45 MPH. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:51 PM EST | Severe Thunderstorm Warning | PAH | Gibson, Posey | 24 min |
| Sep 20, 4:24 PM EST | Severe Thunderstorm Warning | PAH | Gibson, Posey | 36 min |
| Sep 20, 4:37 PM EST | Severe Thunderstorm Warning | PAH | Vanderburgh, Warrick | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.